With free registration, you can ask and answer questions in our HYSTERECTOMY forum community, get free booklets, access Hysterectomy Checkpoints and more. You are not alone. The HysterSisters are here for you. Join us today!
I've been on a compounded estrogen cream for many months now. I've been having strange symptoms in the mornings for a while that I'm sure are hormone related, the trouble is I don't know which way to go!
I wake up around 4 am with weird anxious dreams, heart pounding, brain chatter, and odd "surging" feelings like you get when you go over the top on a roller coaster, and I can't get back to sleep. Reading the posts here and the "too much, too little" list, it seemed like I had too little estrogen, at least in the early am. So a couple of months ago I tried increasing the cream about 25% and after a couple of weeks these symptoms got much worse. So I went back to my original dose for a while, then cut it back some (about 20%). It's been almost two weeks on the new dose and things haven't changed. I feel generally OK during the day, I just have these episodes every morning. After reading some of the troubles women have posted about here I feel like a wimp complaining about this, but I'm getting really tired during the day and having trouble concentrating at my job. And I hate not knowing what's going on with my brain!
Has anyone else experienced this? Did you figure it out and fix it?
I suggest you speak with the doctor who prescribed your estrogen and also get another blood test to see what the levels of all the hormones are. Calypso sounds right, there is supposed to be a balance with progesterone too, right? I'm not sure if tweaking it yourself is the right answer. Perhaps others on this site can speak to that. I'd prefer to have the doctor recommend things and go from there. I do know from research that it takes several months (and possibly more blood tests) to even out the hormone levels after going on the hormone replacement therapy, so perhaps you are in that see-saw of the right dosage. Thank goodness for the silver lining that you are feeling ok in the waking hours. But I feel terrible for you that you feel so awful in the early morning. Just when you want to wake up feeling refreshed and ready to face the day, you've been put through a crazy roller-coaster ride! Yikes. Hope you find some answers either here or preferably through your prescribing doctor.
I have had a very similar experience to what you are describing. This has been one of my most bothersome menopause symptoms actually besides depression/anxiety (which I never had before hyst).
In my case it starts sometimes right after falling asleep and will come in waves throughout the whole night right up until morning. I can be asleep and then suddenly I get a HUGE surge that goes to my head. It feels like a huge jolt that is sort of like a spinning feeling but not really spinning...very hard to describe. Whatever it is....when it hits my head out of the blue like that.....it will often make my whole body jerk. Again, this happens only when laying down and sleeping. This crazy, weird symptom along with my heart that pounds out of my chest is enough to keep me awake all night obviously and cause some major anxiety.
I HATE this feeling....this jolt or whatever it is. For me personally, when I went up on my estrogen it improved and so did my pounding heart. When these things creep back in it is a huge sign for me that my estrogen levels are too low again.
Hope you figure out what you need soon so you can get some relief and some much needed sleep!
I was on Prometrium for a little while in April. The DR prescribed it because of my sleeping problems. It worked great for a week or so then seemed to just pound my estrogen levels into the ground, so I stopped taking it. And don't worry, I clear the tweaking with my DR. That's one reason I'm on a compounded cream, so we can figure out where my dose should be without having to constantly change prescriptions.
Last night was particularly bad. Livinlifetoo, you described it perfectly! It started right after midnight this time and went all night. Even after I got up I still felt a little shaky. I guess this does mean another trip to the DR since we can't figure this out. We're supposed to go on vacation in a couple of weeks and I would like to be able to enjoy it.
It's been over a year since I started all this, you'd think I'd have gotten it right by now!
I have similar symptoms when my estrogen is too low. I do not use progesterone and won't use it. When my estrogen is adequate, I don't have those problems. When I'm running low, I will wake up with very bad anxiety and feel as if I'm here but not here. It's hard to describe, kind of like an out of body experience.
I have had this feeling myself. The first time it happened was just a few weeks before I started HRT (was waiting for blood test results for confirmation that my E2 was low). It has gotten better with HRT but sometimes it still happens and, as others have said, I am thinking that for me it's because my estrogen has fallen too low -- maybe my patch is steady but the little my body produces may fluctuate enough to set it off. The sensation is very unnerving....sometimes it hits me during my yoga class when I have my eyes closed and I wonder if I just jerked across my mat! I'm not sure that it's one of the more common symptoms of low estrogen, although after I started HRT, the buzzing sensation in my left foot, which I had for several years, went away almost immediately. I mentioned this to my Dr and he shook his head "yes" and told me what it's called (can't remember) but who knew that your foot would feel your menopause???